Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 1, 2005, 5:35 AM CDT for McMullen County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2005, 5:35 AM CDT (10:35 UTC)
- Expired
- Jun 1, 2005, 6:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:30 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 3:30 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 AM CDT WED JUN 1 2005 .SHORT-TERM (TODAY THROUGH THURSDAY)...THE GFS/NAM PROG A SIMILAR UPPER PATTERN...CHARACTERIZED BY NW FLOW ALG WITH A JET STEAK OVR THE CNTRL/WRN CWFA. ASIDE FROM THE POTENTIAL FOR SEVERE CONVECTION THIS MORNING FROM ACTIVITY UPSTREAM...ANTICIPATE ADDITIONAL ISOLD/SCT CONVECTION THIS AFTN/THURSDAY AFTN OWING TO SUFFICIENT CAPE/FOREGOING UPPER FORCING. CAVEAT FOR THIS AFTN...MAY NEED MORE TIME TO RECOVER FROM ACTIVITY THIS MORNING. ANTICIPATE AT LEAST PATCHY FOG EARLY THURSDAY OWING TO EXTREMELY MOIST NEAR SFC CONDITIONS (IN PART FROM RAINFALL) WITH DRIER CONDITIONS ALOFT. && .MARINE...EXPECT WIND/SEAS TO REMAIN BELOW SCEC CONDITIONS TDA OWING TO A RELATIVELY WEAK SFC PRESSURE GRADIENT. AN INCREASE IN ONSHORE FLOW ANTICIPATED FOR THURSDAY...YET EXPECT SEAS/WIND TO REMAIN BELOW SCEC CRITERIA. && .AVIATION...PATCHY FOG EXPECTED...WITH MVFR VSBYS...IN ADVANCE OF CONVECTION THIS MORNING. IFR CONDITIONS EXPECTED DRG CONVECTIVE ACTIVITY TDA. PATCHY FOG WL REMAIN PSBL AGAIN EARLY THURSDAY...WITH MVFR. && .LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...INCREASING WINDS AND OVERNIGHT LOWS THE STORY FOR THE WEEKEND. BUT FIRST...WILL HAVE TO WATCH SHORTWAVE CROSSING BAJA AND INTO NW MEXICO THU NIGHT AND INTO TX ON FRI. MODELS ARE NOT SHOWING CONTINUITY WITH TIMING AND STRENGTH OF THIS FEATURE. BLENDING OF 00Z GUIDANCE SUGGESTS MOST OF THE ENERGY WILL PASS NORTH OF THE AREA. BUT WILL HAVE TO WATCH WRN HALF OF THE CWA FRIDAY AFTN WHERE SHORTWAVE/SEA-BREEZE BOUNDARY/STRONG SFC HEATING MAY COINCIDE AND WHERE NAM POINT FORECAST SOUNDINGS INDICATING INSTABILITY GREATEST. HAVE INSERTED ISOL POPS INTO THE FORECAST ON FRIDAY EVERYWHERE EXCEPT THE COAST. OTHERWISE NO BIG CHANGES WERE MADE TO THE PREVIOUS LONG TERM FORECAST. BREEZY CONDITIONS EXPECTED DURING THE WEEKEND AND INTO EARLY NEXT WEEK. SCA CONDITIONS LIKELY ACROSS THE SRN BAYS AND NEARSHORE GULF WATERS IN THE AFTN AND EVENING AND OVER THE OFFSHORE WATERS OVERNIGHT. ALSO HAVE TO KEEP AN EYE ON HEAT INDICES. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 90 73 91 79 91 / 40 10 20 00 10 VICTORIA 88 72 91 77 91 / 50 10 20 00 20 LAREDO 98 77 100 80 102 / 40 10 20 10 20 ALICE 95 73 96 78 97 / 40 10 20 00 20 ROCKPORT 88 74 87 81 89 / 50 10 20 00 10 COTULLA 97 72 98 78 100 / 50 10 20 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...SVR TSTM WATCH THRU 7 AM CDT TXZ229>234. GM...NONE. && 76...SHORT-TERM 87...LONG TERM
Hazardous weather outlook, May 31, 6:00 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT TUE MAY 31 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...YET SMALL HAIL AND STRONG WINDS ARE POSSIBLE. PATCHY DENSE FOG IS EXPECTED EARLY THIS MORNING. ADDITIONAL PATCHY FOG IS ANTICIPATED FOR LATE TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING...LARGE HAIL AND GUSTY WINDS. RAIN CHANCES WILL DIMINISH THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. ONSHORE WINDS WILL INCREASE FRIDAY THROUGH SUNDAY ACROSS SOUTH TEXAS IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE PLAINS. WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA EACH AFTERNOON AND EVENING ACROSS THE BAYS AND GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. 87/76
In the hours before
Special weather statement, Jun 1, 12:58 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1258 AM CDT WED JUN 1 2005 TXZ229>234-011200- BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-VICTORIA- 1258 AM CDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 700 AM CDT WEDNESDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA... ENCINAL...GEORGE WEST...GOLIAD...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL ENTER THE WATCH REGION FROM THE NORTH OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:18 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, Victoria | 57 min |
| Jun 1, 5:49 AM CDT | Special Marine Warning | CRP | 116 min | |
| Jun 1, 6:43 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 1, 7:40 AM CDT | Special Marine Warning | CRP | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.